Chi-square-type distributions for heavy-tailed variates

Stefan Mittnik, Svetlozar T. Rachev, Jeong Ryeol Kim

Research output: Contribution to journalArticlepeer-review

8 Scopus citations


The distribution of sums of squared random variables with heavy-tailed distributions is investigated. Considering random variables in the domain of attraction of a stable Paretian law we derive the limiting distribution as the degrees of freedom approach infinity. The finite-degrees-of-freedom behavior for stable Paretian variates is simulated. Response surface techniques are employed to compactly summarize the simulation results for a relevant range of significance levels.

Original languageEnglish
Pages (from-to)339-354
Number of pages16
JournalEconometric Theory
Issue number3
StatePublished - 1998


Dive into the research topics of 'Chi-square-type distributions for heavy-tailed variates'. Together they form a unique fingerprint.

Cite this